Hi, klm, and welcome to HealingWell.
Usually the relief provided by Cipro is temporary, and continuing it longer term may even make your symptoms worse. Antibiotics kill off the normal, healthy bacteria our colons need to work right and can predispose us to clostridium difficil (c. diff.) colitis, which is difficult to treat and makes you very sick.
Are you taking a good probiotic? They can help replace the healthy bacteria in your colon and prevent c. diff.
Do call your doctor tomorrow. Since you're new to UC it's best to stay in close contact.
Ulcerative colitis forum co-moderator
Moderate to severe left-sided UC diagnosed 2001. Flared for 5 years, finally in remission with Remicade since March 2006. Colazal, Remicade, Nature's Way Primadophilus Reuteri.
Avascular necrosis in both shoulders is my "forever" gift from steroids.
Chronic joint/connective tissue/muscle pain; TKR 05/09
"My life is an ongoing medical adventure"